Florida, 2012Heavy Rain in Florida, October 4, 2012
October 4, 2012 · NWS JAX · 2 events in 2 counties and zones
A lingering surface front over the combined combined with moist, unstable SW flow and passing upper level short wave troughs combined with the afternoon sea breezes spawned isolated severe storms over the area during the afternoon. Locally heavy rainfall was also reported, but no flooding problems.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering surface front over the combined combined with moist, unstable SW flow and passing upper level short wave troughs combined with the afternoon sea breezes spawned isolated severe storms over the area during the afternoon. Locally heavy rainfall was also reported, but no flooding problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 4, 1:01 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 4, 1:01 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU OCT 4 2012
.SHORT TERM...MOIST DEEP SW FLOW REMAINS OVER THE AREA WITH
SURFACE FRONT REMAINING OVER NE FL. EXPECT SHOWERS AND ISOLATED
THUNDERSTORMS TO DEVELOP AND INCREASE MAINLY OVER NE FL THIS
AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHER THAN IN SE
GA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. AREAS OF FOG
EXPECTED AGAIN LATE TONIGHT/EARLY FRIDAY MORNING AS LOW LEVEL
MOISTURE REMAINS HIGH ALONG WITH LIGHT WINDS. UPPER TROUGHING
WILL AMPLIFY THE NEXT FEW DAYS OVER THE EASTERN U.S. WHICH WILL
PUSH THE STALLED FRONT AND MOISTURE FURTHER SOUTH DECREASING THE
RAIN CHANCES THIS WEEKEND. A COLD FRONT FROM THE NW WILL MOVE
ACROSS THE AREA LATE SUNDAY WHICH WILL BEGIN AN ONSHORE FLOW
PATTERN FOR NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH THE WEEKEND WITH HUMID CONDITIONS CONTINUING.
.LONG TERM...MONDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE TO
THE NORTH WILL RESULT IN A NE FLOW EARLY NEXT WEEK. COOLER AND
LESS HUMID CONDITIONS WILL PREVAIL WITH A CHANCE OF COASTAL
SHOWERS. A COLD FRONT WILL MOVE THROUGH AT MID WEEK WITH ANOTHER
HIGH BUILDING TO THE NORTH CONTINUING THE ONSHORE WINDS. TEMPS AND
POPS WILL BE NEAR CLIMO.
&&
.AVIATION...
CONVECTION WILL BE SLOW TO MOVE TODAY WITH LIGHT WINDS AND ONCE A
FIELD GOES DOWN WITH CEILING AND RAIN LIKELY TO STAY THAT WAY FOR AN
EXTENDED PERIOD. EXPECT CONVECTION CEILINGS TO BE BETWEEN
15KFT-25KFT.
&&
.MARINE...
LIGHT FLOW CONTINUES THROUGH THE WEEKEND WITH WINDS AND SEA BELOW
SMALL CRAFT EXERCISE CAUTION CRITERIA. LOOKS LIKE A MILD NORTHEASTER
FOR EARLY NEXT WEEK.
RIP CURRENTS: LOW RISK ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 87 64 90 / 30 20 20 10
SSI 72 84 70 85 / 30 30 10 10
JAX 70 86 69 87 / 40 40 30 20
SGJ 75 84 72 85 / 40 50 40 30
GNV 70 87 68 88 / 40 50 40 30
OCF 70 89 70 88 / 40 50 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Oct 4, 3:00 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU OCT 4 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
400 PM EDT THU OCT 4 2012
...LOCALLY HEAVY RAINFALL OVER NORTHEAST FLORIDA THIS AFTERNOON AND
EARLY EVENING...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A DIFFUSE FRONTAL BOUNDARY OVER THE AREA WILL CONTINUE TO PROVIDE A
FOCUS FOR NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE OVER
NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL AND HAIL WILL BE THE MAIN
CONCERN.
AREAS OF FOG ARE EXPECTED TO DEVELOP OVER THE AREA LATE TONIGHT AND
EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA
FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JCH
In the hours before
Special weather statement, Oct 4, 3:02 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT THU OCT 4 2012
FLZ025-033-042030-
DUVAL-ST. JOHNS-
402 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...MOVING SOUTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BAYARD...UNF...SAN PABLO AND PALM VALLEY THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8136 3011 8155 3026 8157 3030 8140
TIME...MOT...LOC 2000Z 290DEG 9KT 3023 8151
ZIBURA
Special weather statement, Oct 4, 3:12 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT THU OCT 4 2012
FLZ032-037-042045-
CLAY-PUTNAM-
412 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY AND NORTHERN PUTNAM COUNTIES FOR EXCESSIVE LIGHTNING AND SMALL
HAIL VALID UNTIL 445 PM EDT...
AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF GREEN COVE
SPRINGS...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND GREEN COVE SPRINGS THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3000 8177 2999 8163 2977 8170 2978 8188
TIME...MOT...LOC 2012Z 275DEG 3KT 2992 8172
ZIBURA
Local storm report, Oct 4, 3:30 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT THU OCT 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 W KINGS BAY BASE 30.79N 81.57W
10/04/2012 CAMDEN GA 911 CALL CENTER
911 CALL CENTER REPORTED A COUPLE OF LINES DOWN AND
TRANSFORMERS THAT BLEW DURING THE STORM IN THE ST MARYS
VICINITY. PEA SIZE HAIL WAS NOTED AS WELL. TIME IS
ESTIMATED BASED ON RADAR IMAGERY.
&&
JHESSSpecial weather statement, Oct 4, 3:32 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT THU OCT 4 2012
FLZ025-033-042115-
DUVAL-ST. JOHNS-
432 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF PALM
VALLEY...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND PALM VALLEY THROUGH 515 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3010 8135 3010 8148 3022 8149 3023 8138
TIME...MOT...LOC 2032Z 274DEG 5KT 3017 8142
ZIBURA
Special weather statement, Oct 4, 3:44 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT THU OCT 4 2012
FLZ032-033-037-042130-
CLAY-PUTNAM-ST. JOHNS-
444 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CLAY...NORTHWESTERN PUTNAM AND WESTERN ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTH OF FLORAHOME...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...
LAKE GENEVA...KEYSTONE HEIGHTS...FLORAHOME...PENNEY FARMS...KINGSLEY
AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3002 8203 3002 8158 2981 8153 2966 8204
TIME...MOT...LOC 2044Z 173DEG 2KT 2985 8189
ZIBURA
Special weather statement, Oct 4, 4:06 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT THU OCT 4 2012
FLZ031-032-036-037-042145-
ALACHUA-BRADFORD-CLAY-PUTNAM-
506 PM EDT THU OCT 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...SOUTHEASTERN BRADFORD...EASTERN ALACHUA AND WESTERN PUTNAM
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EDT...
AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF MELROSE...MOVING
WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MELROSE...LOCHLOOSA...LAKE GENEVA...KEYSTONE HEIGHTS...
JOHNSON...CROSS CREEK...GROVE PARK...ORANGE HEIGHTS...HAMPTON AND
WALDO THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2943 8218 2996 8219 3000 8198 2953 8197
TIME...MOT...LOC 2107Z 103DEG 10KT 2969 8209
ZIBURA
Heavy Rain, Duval
- When
- October 4, 4:53 PM EST
- Where
- Duval County, 1.38 mi N of Duval
- Reported by
- NWS Employee
- Coordinates
- 30.500, -81.620
A NWS Employee measured 3.62 inches of rainfall from afternoon storms. Minor street flooding was observed in local neighborhoods.
Heavy Rain, Clay
- When
- October 4, 5:30 PM EST
- Where
- Clay County, 2.39 mi NNW of Hibernia
- Reported by
- Broadcast Media
- Coordinates
- 30.100, -81.720
A rainfall total of 2.7 inches was reported on Fleming Island.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, October 4 to 13, 2012$1.1 million · 1 event
- Winter Storm in Minnesota, October 4, 201210 events
- Winter Storm in North Dakota, October 4, 20124 events
- Frost and Freeze in Colorado, October 4, 20123 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 4, 20123 events
- Hail in Kansas, October 4, 20120.88 in hail · 2 events
- Marine High Wind in Lake Superior, October 4 to 5, 201250 kt wind · 2 events
- Frost and Freeze in Oregon, October 4, 20121 event
- Frost and Freeze in California, October 4, 20121 event
- Frost and Freeze in Idaho, October 4, 20121 event
- Damaging Wind in Georgia, October 4, 201250 kt wind · 1 event
- Flash Flood in New York, October 4, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411638, 411639.